MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. DRILL BIT

AD-TECH MEDICAL INSTRUMENT CORP. DRILL BIT
Catalog Number DDK2-2.4-30X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As stated in the event description section, ad-tech responded back to the customer the day they were notified to obtain additional information.To date, the customer has not responded back.Thus, it is unknown what the outcome/current status is of the patient or if it is possible that the drill bit broke during an oblique trajectory.A follow-up email was sent to the customer on 8/2/2017.This medwatch report was inadvertently submitted to the fda past the 30 timeframe in hopes to obtain the additional information for this report.An internal complaint investigation was performed for this issue.Specifically, a historical complaints review was completed for the alleged deficiency "drill bit broke while drilling".There have been zero (0) similar complaints for broken drill bits between 1/1/2015 and 6/5/2017.Based on this review, no trend exists in regards to broken drill bits out in the field.A batch record review was also performed on 6/13/2017 for the impacted product (lot 208140633, batch# 105816).(b)(4) drill kits were planned for this work order and (b)(4) were completed.There were no additional issues noted in the work order process notes that would contribute to the reported complaint and all kits passed the in-process and final qc checks.This investigation is still on-going.
 
Event or Problem Description
On june 5, 2017, ad-tech medical received an email from a customer stating that "during drilling this bit broke and was lodged deep to the skull".Ad-tech responded back to the customer that day to obtain additional information to help aid with the complaint investigation.To date, the customer has not responded back.It is unknown what the outcome or current status is of the patient.A supplement report will be initiated should ad-tech receive additional information relevant to this medwatch report.

Brand Name
DRILL BIT
Common Device Name
DRILL BIT
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
1901 william street
racine WI 53404
MDR Report Key6761983
Report Number2183456-2017-00006
Device Sequence Number1853180
Product Code HTW
UDI-Device Identifier00841823101167
UDI-Public(01)00841823101167(17)190101(10)0105816208140633
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/01/2019
Device Catalogue NumberDDK2-2.4-30X
Device Lot Number208140633
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2017
Initial Report FDA Received Date08/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;